MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4246020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the aviator plus balloon catheter was delivered to inflate however, it ruptured.Therefore it was replaced with a new aviator plus (5 mm) and the procedure completed successfully.There was no reported patient injury.The target lesion was the pulmonary artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that the aviator plus balloon catheter was delivered to inflate however, it ruptured.Therefore it was replaced with a new aviator plus (5 mm) and the procedure completed successfully.There was no reported patient injury.The target lesion was the pulmonary artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The device was not returned for analysis.A device history record (dhr) review of lot 17473017 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
It was reported that the aviator plus balloon catheter was delivered to inflate however, it ruptured.Therefore it was replaced with a new aviator plus (5 mm) and the procedure completed successfully.There was no reported patient injury.The target lesion was the pulmonary artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.One non-sterile unit of aviator plus.014 6.0x20 142cm was received coiled inside a plastic bag.Per visual analysis, it was noticed that the balloon was previously inflated and deflated.No other issues were found.Leak test was performed and a leakage was observed on the balloon¿s distal section.The unit was sent to sem analysis in order to find the potential cause of the leakage on the received unit and results showed the leakage was caused by a rupture of the distal section of the balloon.The external surface of the balloon presented evidence of abrasions and scratch marks near the balloon rupture and it¿s very likely that the same factors that caused the abrasions and scratch marks could have also contributed to the rupture found on the received balloon.The internal surface of the balloon did not present any evidence of damages.No other anomalies were found during the analysis.A device history record (dhr) review of lot 17473017 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed due to the technical definition of a burst, however, a leakage was confirmed, which may appear to the user as a burst, through analysis of the returned device.The cause of the balloon rupture found could not be conclusively determined during the analysis.Based on the limited information available for review, vessel characteristics (although unknown) and procedural factors likely contributed to the ruptured condition reported as evidenced by the abrasions and scratch marks on the surface of the balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
AVIATOR PLUS .014 6.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key6825491
Report Number9616099-2017-01366
Device Sequence Number18947948
Product Code LIT
UDI-Device Identifier20705032005903
UDI-Public20705032005903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number4246020W
Device Catalogue Number4246020W
Device Lot Number17473017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Distributor Facility Aware Date08/01/2017
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer09/26/2017
09/28/2017
10/19/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/27/2017
09/29/2017
10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1